Advertisement

Reactions Weekly

, Volume 1734, Issue 1, pp 96–96 | Cite as

Bupropion/multiple drugs overdoses

Death due to various toxicities: 54 case reports
Case report
  • 119 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

Drug overdose

A study of the North Carolina Office of the Medical Examiner records from 2003 to 2013 described 54 patients (aged 16−72 years; 32 females and 22 males), who died following an accidental or intentional overdose (for suicide) of bupropion alone or along with overdoses of other drugs. The deaths were attributed to drug poisoning in 51 patients. Two of these 54 patients developed generalized seizure, pulmonary oedema and mild hepatic steatosis (one patient) , seizure-like activity and asystole (one patient) following an intentional overdose of bupropion (one patient) and bupropion and sertraline (one patient) for suicide.

All patients ingested and overdose of bupropion [Wellbutrin XL in one patient]. Seventeen patients died only due to bupropion overdose in a suicide...

Reference

  1. Bishop-Freeman SC, et al. Degradation of Bupropion: Implications for Interpretation of Postmortem Case Data. Journal of Analytical Toxicology 42: 525-536, No. 8, 1 Oct 2018. Available from: URL: http://doi.org/10.1093/jat/bky058 - USACrossRefPubMedGoogle Scholar

Copyright information

© Springer Nature Switzerland AG 2019

Personalised recommendations